Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 158, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 15, 2011, 10:27 PM EDT for 4 counties in South Carolina. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2011, 10:27 PM EDT (02:27 UTC)
- Expired
- Jun 15, 2011, 11:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Bamberg County, SC, Calhoun County, SC, Clarendon County, SC, Orangeburg County, SC
The radar
The Columbia radar (KCAE), 88 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 10:30 PM EDT | TSTM WND DMG | Bamberg, SC | TREES DOWN COUNTYWIDE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 7:35 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 459 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
312
WUUS52 KCAE 160227
SVRCAE
SCC009-017-027-075-160315-
/O.NEW.KCAE.SV.W.0158.110616T0227Z-110616T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1027 PM EDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BAMBERG COUNTY IN CENTRAL SOUTH CAROLINA
SOUTHEASTERN CALHOUN COUNTY IN CENTRAL SOUTH CAROLINA
SOUTHERN CLARENDON COUNTY IN CENTRAL SOUTH CAROLINA
SOUTHEASTERN ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 1115 PM EDT
* AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTHEAST OF ELLOREE TO BAMBERG TO 16 MILES SOUTHWEST
OF BAMBERG...OR ALONG A LINE EXTENDING FROM 17 MILES WEST OF
MANNING TO BAMBERG TO 10 MILES NORTHEAST OF ALLENDALE...AND MOVING
EAST AT 25 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE SUMMERTON...HOLLY
HILL...ELLOREE...BRANCHVILLE...BOWMAN AND BAMBERG
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
THURSDAY MORNING FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA.
&&
LAT...LON 3350 8009 3349 8014 3346 8014 3345 8022
3340 8021 3329 8026 3326 8041 3333 8051
3313 8088 3306 8089 3309 8095 3303 8107
3316 8123 3340 8104 3366 8043 3362 8003
TIME...MOT...LOC 0227Z 270DEG 22KT 3361 8044 3334 8099
3312 8115
$$
SJNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 10:07 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 15, 10:07 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 1007 PM EDT WED JUN 15 2011 .SYNOPSIS... HIGH PRESSURE WILL RIDGE INTO THE REGION FROM THE NORTH TODAY. A STATIONARY FRONT SOUTH OF AREA WILL LIFT NORTH ACROSS THE AREA TONIGHT. A COLD FRONT WILL MOVE INTO THE AREA THURSDAY AND STALL FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... UPDATE...BAND OF SEVERE THUNDERSTORMS PUSHING INTO THE SOUTHERN FA. CLEARED THE COUNTIES TO THE NORTH FROM THE SEVERE THUNDERSTORM WATCH. UPDATE...LINE OF THUNDERSTORMS ACROSS THE UPSTATE AND NORTH GEORGIA...WITH A HISTORY OF PRODUCING SEVERE WEATHER...MOVING SE INTO OUR FA. SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT. PREVIOUS DISCUSSION...UPPER RIDGE WILL MOVE ACROSS THE REGION THIS AFTERNOON. DEWPOINTS IN THE MID TO UPPER 50S. MOISTURE SHOULD INCREASE DURING THE AFTERNOON BUT IT LOOKS LIKE THE PRECIPITATION WILL PROBABLY BE DELAYED UNTIL THIS EVENING AND OVERNIGHT. WITH A FEW BOUNDARIES AND POSSIBLY A SEA BREEZE...CANNOT RULE OUT ISOLATED CONVECTION DOWN IN THE SOUTHEAST PART OF THE FORECAST AREA LATE THIS AFTERNOON. A FRONTAL BOUNDARY TO THE SOUTH IS FORECAST TO LIFT NORTHWARD ACROSS THE AREA OVERNIGHT. MODELS ALSO INDICATING A SHORT WAVE CROSSING THE AREA. AIRMASS IS FORECAST TO BECOME MODERATELY UNSTABLE. SO WILL HAVE POPS INCREASING FROM 20 PERCENT EARLY TO AROUND 60 PERCENT AFTER MIDNIGHT. MOISTURE...INSTABILITY AND LIFT SHOULD BE PRESENT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... COLD FRONT ENTERS REGION FROM THE WEST BY THE AFTERNOON. FAIRLY HIGH POPS 40-60 PERCENT THURSDAY MORNING DECREASE TO 20-30 PERCENT DURING THE AFTERNOON. AIRMASS UNSTABLE ENOUGH FOR THUNDERSTORMS AHEAD OF THE FRONT. AFTERNOON HIGHS IN THE LOWER 90S THURSDAY. CONVECTIVE TEMPERATURES IN THE MID TO UPPER 80S. A FEW STORMS MAY BECOME SEVERE AND SPC HAS AREA IN SLIGHT RISK FOR SEVERE STORMS. 12 KM NAM 0-3 KM SHEAR STRONG AT 200-300 M2/S2 OVER THE AREA THURSDAY. SOME SHOWERS AND A FEW STORMS LINGER INTO THURSDAY EVENING BUT CONDITIONS DRY OUT NEAR MIDNIGHT. LOW TEMPERATURES IN THE UPPER 60S TO LOWER 70S. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... MEDIUM RANGE MODELS INDICATE UPPER TROUGHS OVER THE EASTERN AND WESTERN PART OF THE COUNTRY WITH RIDGING THROUGH THE CENTRAL U.S. A STALLED FRONTAL BOUNDARY LOOKS TO LINGER THROUGH THE WEEKEND PROVIDING A CHANCE OF AFTERNOON/EVENING THUNDERSTORMS THROUGH THE WEEKEND. AS THE RIDGE SHIFTS EASTWARD INTO NEXT WEEK EXPECT TEMPERATURES TO CONTINUE IN THE MID TO UPPER 90S. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... UPDATE...BAND OF STRONG TO SEVERE THUNDERSTORMS HAS PUSHED SOUTH OF CAE/CUB/AGS/DNL...BUT IS BEARING DOWN ON OGB. EXPECT STRONG WIND GUSTS AT OGB SHORTLY. UPDATE...MAIN STORY IN THE NEAR TERM IS THE BAND OF THUNDERSTORMS MOVING INTO OUR FA FROM THE UPSTATE EARLY TONIGHT. SOME OF THESE COULD BE SEVERE. SECONDARY BATCH OF SHOWERS AND THUNDERSTORMS CURRENTLY ACROSS TENN...MAY HOLD TOGETHER AND MOVE IN LATE TONIGHT. PREVIOUS DISCUSSION...WEAK FRONTAL BOUNDARY SHOULD MOVE NORTH EARLY TONIGHT WITH AN INFLUX OF MOISTURE TO THE REGION. A COLD FRONT WILL APPROACH FROM THE WEST LATE TONIGHT AND ENTER THE FORECAST AREA BY THURSDAY AFTERNOON. INITIAL VFR CONDITIONS TONIGHT BUT AS MORE MOISTURE BECOMES AVAILABLE...MVFR CIGS 2-3 KT EXPECTED AND ALSO SOME VSBYS 4-5 MILES IN SHOWERS. BRIEF IFR CONDITIONS MAY OCCUR IN HEAVIER SHOWERS AND THUNDERSTORMS. EXTENDED AVIATION OUTLOOK...DIURNALLY CONVECTIVE ACTIVITY WITH DAYTIME HEATING AS IMPULSES MOVING ACROSS THE REGION IN THE NORTHWEST FLOW INTO NEXT TUESDAY WILL PRODUCE BRIEF PERIODS OF IFR/MVFR CONDITIONS IN SHOWERS AND THUNDERSTORMS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 15, 9:59 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 959 PM EDT WED JUN 15 2011 GAZ040-063>065-SCZ015-016-018-020>022-025>029-170200- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD-MCCORMICK- NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-LEE- 959 PM EDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. NO ADDITIONAL HAZARDOUS WEATHER EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY. GAZ077-SCZ030-031-035>038-041-170200- BURKE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- 959 PM EDT WED JUN 15 2011 ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION TONIGHT...AND POSSIBLY THURSDAY.
In the hours before
Local storm report, Jun 15, 9:27 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
927 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG COLUMBIA 34.04N 80.89W
06/15/2011 RICHLAND SC LAW ENFORCEMENT
NUMEROUS TREES DOWN IN THE NORTHEAST COLUMBIA AREA.
REPORTED BY SCHP.
0912 PM TSTM WND GST 6 SSE AUGUSTA 33.38N 81.97W
06/15/2011 M67.00 MPH RICHMOND GA ASOS
WIND GUST OF 58 KNOTS..OR 67 MPH...MEASURED AT AUGUSTA
BUSH FIELD
&&
DCMLocal storm report, Jun 15, 9:39 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
939 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND GST 9 SSE COLUMBIA 33.93N 80.80W
06/15/2011 M61 MPH RICHLAND SC ASOS
WIND GUST MEASURED AT 53 KNOTS...OR 61 MPH...AT MCENTIRE
AIR NATIONAL GUARD BASE
&&
DCMLocal storm report, Jun 15, 9:47 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
947 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM TSTM WND DMG 14 SSW AIKEN 33.35N 81.82W
06/15/2011 AIKEN SC LAW ENFORCEMENT
TREES AND POWER LINES DOWN. ATOMIC ROAD.
0930 PM TSTM WND DMG AUGUSTA 33.46N 82.00W
06/15/2011 RICHMOND GA LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0938 PM TSTM WND DMG JACKSON 33.33N 81.79W
06/15/2011 AIKEN SC LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
DCMLocal storm report, Jun 15, 9:57 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
957 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 7 NE WAYNESBORO 33.16N 81.93W
06/15/2011 BURKE GA LAW ENFORCEMENT
TREES DOWN AT HWYS 23 AND 80
0949 PM TSTM WND DMG 8 ESE WAYNESBORO 33.05N 81.89W
06/15/2011 BURKE GA LAW ENFORCEMENT
TREES DOWN THOMPSON BRIDGE ROAD AREA
&&
KILMERLocal storm report, Jun 15, 10:12 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1012 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM TSTM WND DMG 10 NNW BROOKDALE 33.65N 80.91W
06/15/2011 CALHOUN SC LAW ENFORCEMENT
SOUTH CAROLINA HIGHWAY PATROL REPORTED TREES DOWN AT
MURPH MILL ROAD AND SWEETWATER LANE.
0943 PM TSTM WND DMG 2 NNE OAKLAND 34.02N 80.49W
06/15/2011 SUMTER SC LAW ENFORCEMENT
SOUTH CAROLINA HIGHWAY PATROL REPORTED TREES DOWN AT
FURMAN FIELD ROAD AND HIGHWAY 441.
&&
AWPLocal storm report, Jun 15, 10:16 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1016 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG BARNWELL 33.24N 81.37W
06/15/2011 BARNWELL SC LAW ENFORCEMENT
TREES AND POWERLINES DOWN
&&
KILMERThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:00 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick, Newberry, Saluda | 45 min |
| Jun 15, 8:03 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lancaster, Lexington, Newberry, Richland and 1 more | 42 min |
| Jun 15, 8:36 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Calhoun, Edgefield, Lexington, McCormick and 2 more | 39 min |
| Jun 15, 8:46 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Chesterfield, Fairfield, Kershaw, Lancaster, Lee and 4 more | 44 min |
| Jun 15, 8:49 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick, Saluda | 26 min |
| Jun 15, 9:17 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Lexington, Orangeburg | 43 min |
| Jun 15, 9:28 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Lee, Orangeburg, Richland, Sumter | 62 min |
| Jun 15, 9:48 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Barnwell, Orangeburg | 42 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.